Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 24, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 14, 2019, 8:37 PM EDT for Bartow County, Cherokee County, Gordon County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 8:37 PM EDT (00:37 UTC)
- Expired
- Mar 14, 2019, 9:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Cherokee County, GA, Gordon County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:41 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted.
571
WUUS52 KFFC 150037
SVRFFC
GAC015-057-129-150115-
/O.NEW.KFFC.SV.W.0024.190315T0037Z-190315T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
837 PM EDT THU MAR 14 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central Cherokee County in north central Georgia...
Southeastern Gordon County in northwestern Georgia...
Bartow County in northwestern Georgia...
* Until 915 PM EDT.
* At 837 PM EDT, a severe thunderstorm was located over Kingston, or
9 miles northwest of Cartersville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cartersville, Adairsville, Euharlee, Emerson, White, Kingston,
Cassville, Fairmount, Pine Log, Sutallee, Folsom and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
A Tornado Watch remains in effect until 100 AM EDT for northwestern
Georgia.
LAT...LON 3421 8502 3425 8502 3425 8501 3426 8502
3431 8502 3447 8471 3418 8456 3411 8503
3421 8504
TIME...MOT...LOC 0037Z 252DEG 24KT 3424 8495
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
496
WWUS52 KFFC 150054
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
854 PM EDT THU MAR 14 2019
GAC015-057-129-150115-
/O.CON.KFFC.SV.W.0024.000000T0000Z-190315T0115Z/
Cherokee GA-Gordon GA-Bartow GA-
854 PM EDT THU MAR 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WEST CENTRAL CHEROKEE...SOUTHEASTERN GORDON AND EASTERN BARTOW
COUNTIES...
At 854 PM EDT, a severe thunderstorm was located near Cassville, or 7
miles north of Cartersville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cartersville, Adairsville, Emerson, White, Cassville, Fairmount, Pine
Log, Sutallee, Folsom and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 100 AM EDT for northwestern
Georgia.
LAT...LON 3426 8487 3430 8489 3437 8489 3447 8471
3418 8456 3413 8489 3422 8488
TIME...MOT...LOC 0054Z 252DEG 24KT 3428 8482
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:51 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 14, 3:51 PM EDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 351 PM EDT Thu Mar 14 2019 .SHORT TERM /Tonight through Friday Night/... To begin the short term period, a strong upper-level cutoff low is moving northeastward across the Northern Plains and into the Great Lakes region. The associated surface low has deepened significantly and is well-occluded. A cold front is splitting off from the occluded front in Indiana and dropping N-S into the southeastern CONUS. With the moisture return to our area from continued southeasterly flow, along with our area being positioned in the warm sector of this system ahead of the approaching cold front, dewpoints have increased into the upper 50s to low 60s throughout the region and temperatures have reached into the upper 60s and low 70s. Moreover, a tightening of the pressure gradient has allowed for an increase in wind speeds across the forecast area, with wind gusts of 20-25 kts still ongoing this afternoon. The main line of showers and thunderstorms associated with the cold front is currently moving eastward into Alabama. Some isolated showers and thunderstorms will be possible ahead of the main line by late this afternoon, with the line itself entering northwest Georgia tonight. Increased dewpoints are indicative of some destabilization of the atmosphere ahead of the front. With SBCAPE values of 500-1000 J/kg co-located with some impressive deep layer shear and 1 km helicity values over 200 m^2/s^2, there is a chance for some thunderstorms rotating thunderstorms as the line enters our forecast area. Some of these storms could be strong to severe, with strong wind gusts and a possible brief tornado possible with severe storms that occur. The highest risk for strong to severe thunderstorms will be positioned across far northwest Georgia during the overnight hours. The intensity and organization of the storms will then begin to decrease as the front pushes southeastward towards the metro area. While brief periods of heavy rainfall are possible with stronger storms embedded within the line, rainfall totals are generally expected to be between 0.5 and 1 inch along and north of the I-85 corridor. The only exception is the far northeast in the higher elevations, where orographic lift could enhance rainfall totals to as high as 2 inches. The main axis of showers and thunderstorms will push southeastward away from the metro area by Friday afternoon and clear the forecast area by Friday night. As the cold front clears the area, low temperatures overnight will return to near climatological normals, mainly in the mid to upper 30s in north Georgia and low to mid 40s in central Georgia. King .LONG TERM /Saturday through Thursday/... Short-term front expected to be south of the CWA by Saturday, with cool, dry high pressure building in behind it. Extended models are showing the old frontal boundary and tropical moisture south of the forecast area could creep northward into central Georgia Sunday as a few weak waves move through the area. For now, though, forecast kept dry through early week. Extended models diverge in solution beginning midweek, particularly in the timing of the next system. For now, have opted with the drier GFS, keeping things dry through Wednesday, then pulling a weakening cold front through the state Wednesday night into Thursday. Even still, pops are low, and have only included slight chance at this time. Should the ECMWF pan out, rain chances would start a little earlier (Tuesday night) and coverage be a little better. Temperatures through the extended are generally below average. We will see overnight lows approaching freezing a few nights, and a Frost/Freeze product (Advisory/Warning) may be necessary through the weekend. 31 && AVIATION... 18Z Update... A cold front is approaching the forecast area from the west which will bring increasing rain chances starting this afternoon. Ceilings have lifted to high MVFR/low VFR across the metro sites, but will steadily lower to MVFR tonight as the front and associated showers approach. Anticipating VCSH to begin at 21Z with some isolated showers ahead of the line, and prevailing SHRA to begin at 06-08Z. Some thunderstorms are anticipated in the line of showers ahead of the front, so a PROB30 for TSRA was included at 08-14Z at ATL. Visibility restrictions are expected where TSRA occurs. IFR ceilings are moreover expected to develop during this period of the most widespread showers/thunderstorms. Winds will be S to SE throughout the afternoon at 10-15 kts with gusts of 20-25 kts. Winds will then shift to SW by around 03Z and continue towards NW by about 15Z Friday behind the passage of the front. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 61 66 42 62 / 50 60 20 0 Atlanta 58 63 41 57 / 70 70 20 0 Blairsville 54 61 34 54 / 90 80 10 0 Cartersville 54 60 38 56 / 90 70 10 0 Columbus 63 68 46 62 / 50 60 20 5 Gainesville 57 62 39 59 / 70 70 10 0 Macon 63 71 46 63 / 30 60 30 0 Rome 55 61 38 57 / 80 60 10 0 Peachtree City 59 65 41 60 / 70 70 20 0 Vidalia 62 80 52 65 / 10 60 50 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....31 AVIATION...King
Hazardous weather outlook, Mar 14, 4:51 PM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 451 PM EDT Thu Mar 14 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-152100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 451 PM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... There is a Slight Risk for severe storms across northwest Georgia out ahead and along a front pushing into the area late tonight. The highest threat for severe weather will exist across northwest Georgia from about 8 PM until 2 AM. The primary threats will be damaging wind gusts, hail, and tornadoes can't be ruled out. In addition, a strong storm could develop at any location across north and central Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and a few thunderstorms will linger across north and central Georgia on Friday. Thunderstorms should remain below severe limits. Otherwise expect dry weather through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Mar 14, 7:16 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT THU MAR 14 2019
GAZ002-011-012-019-142345-
Chattooga GA-Walker GA-Gordon GA-Floyd GA-
716 PM EDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHEASTERN
WALKER...WESTERN GORDON AND NORTHERN FLOYD COUNTIES UNTIL 745 PM
EDT...
At 716 PM EDT...a strong thunderstorm was over Berryton, or near
Summerville...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Menlo, Naomi, Center Post, Subligna,
Suttles Mill, Tidings, Lake Marvin, Cloudland, Berryton,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3472 8517 3451 8498 3428 8546 3429 8546
3454 8552
TIME...MOT...LOC 2316Z 246DEG 32KT 3448 8542
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 14, 7:46 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT THU MAR 14 2019
GAZ002-011-012-019-150015-
Chattooga GA-Walker GA-Gordon GA-Floyd GA-
746 PM EDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHEASTERN
WALKER...WESTERN GORDON AND NORTHERN FLOYD COUNTIES UNTIL 815 PM
EDT...
At 746 PM EDT...a strong thunderstorm was over Holland, or 7 miles
south of Summerville...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Subligna, Suttles Mill, Berryton,
Chattoogaville, Tidings, Everett Springs, Lake Marvin, James H. Floyd
State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3468 8516 3450 8499 3429 8545 3439 8549
3444 8549
TIME...MOT...LOC 2346Z 244DEG 20KT 3437 8540
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 14, 8:30 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT THU MAR 14 2019
GAZ019-020-150100-
Bartow GA-Floyd GA-
830 PM EDT THU MAR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW AND SOUTHEASTERN FLOYD
COUNTIES UNTIL 900 PM EDT...
At 830 PM EDT...a strong thunderstorm was near Euharlee, or 10 miles
southeast of Rome...moving east at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cartersville, Euharlee, Emerson, White, Kingston, Taylorsville,
Cassville, George Washington Carver St Pk, Pine Log, Stilesboro and
Red Top Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3429 8513 3437 8468 3428 8465 3410 8466
3408 8483 3408 8505 3410 8505 3410 8508
TIME...MOT...LOC 0030Z 259DEG 27KT 3417 8504
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:02 PM EDT | Tornado Warning | FFC | Floyd, Polk | 25 min |
| Mar 14, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 33 min |
| Mar 14, 8:30 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Mar 14, 8:31 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 33 min |
| Mar 14, 8:51 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding, Polk | 39 min |
| Mar 14, 9:03 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson | 42 min |
| Mar 14, 9:24 PM EDT | Special Weather Statement | FFC | Cherokee | 51 min |
| Mar 14, 9:39 PM EDT | Special Weather Statement | FFC | Dawson, Hall | 51 min |
| Mar 14, 9:56 PM EDT | Special Weather Statement | FFC | Forsyth | 49 min |
| Mar 14, 9:59 PM EDT | Special Weather Statement | FFC | Dade, Walker | 31 min |
| Mar 14, 10:37 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| Mar 14, 11:03 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 42 min |
| Mar 14, 11:04 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 41 min |
| Mar 14, 11:12 PM EDT | Special Weather Statement | FFC | Chattooga | 48 min |
| Mar 14, 11:42 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 33 min |
| Mar 15, 12:03 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Murray, Walker, Whitfield | 27 min |
| Mar 15, 12:12 AM EDT | Special Weather Statement | FFC | Coweta, Heard, Troup | 48 min |
| Mar 15, 12:41 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 34 min |
| Mar 15, 1:15 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Heard, Meriwether, Spalding, Troup | 30 min |
| Mar 15, 1:17 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 28 min |
| Mar 15, 1:42 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Spalding | 33 min |
| Mar 15, 1:58 AM EDT | Special Weather Statement | FFC | Floyd, Polk | 32 min |
| Mar 15, 2:22 AM EDT | Special Weather Statement | FFC | Floyd | 38 min |
| Mar 15, 2:24 AM EDT | Special Weather Statement | FFC | Rockdale, Walton | 36 min |
| Mar 15, 2:42 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 18 min |
| Mar 15, 2:57 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Murray | 33 min |
| Mar 15, 3:08 AM EDT | Special Weather Statement | FFC | Carroll | 52 min |
| Mar 15, 3:53 AM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton | 52 min |
| Mar 15, 4:39 AM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Mar 15, 2:41 PM EDT | Freeze Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 19 hr |
| Mar 15, 5:30 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Mar 15, 6:08 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 52 min |
| Mar 15, 7:24 PM EDT | River Flood Warning | FFC | Floyd | 39 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.